Ohio, 2006

High Wind in Ohio, March 13, 2006

March 13, 2006 · NWS CLE · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Mar 13, 2:20 PM EST, 40 minutes earlier.

Area forecast discussion, Mar 13, 2:20 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
220 PM EST MON MAR 13 2006

.SHORT TERM (UPDATE FOR WATCH #88)
ZONE WAS UPDATED TO INCLUDE WATCH #88 FOR NORTH CENTRAL...NORTHEAST
OHIO...NORTHWEST PENNYSLVANIA.

&&

.AVIATION (18Z-18Z)...
ACTIVE COLD FRONT EXTENDING FROM WESTERN LWR MI TO NE ARKANSAS
TO MOVE EASTWARD. FRONT WL BE ACCOMPANIED BY HVY RAIN/TSTMS...STRONG
GUSTY WNDS AND HAIL. WINDS OVR NRN IND STARTING GUSTS ARND 45 KNOTS
AS OF 1 PM. SO WILL CONT PREVIOUS THINKING OF HIGH WINDS OF AT LEAST
45 KNOTS HERE IN THE NORTH. AIR BEHIND COLD FRONT TO BRING TEMPS
INTO THE MID 30S BY 7 AM WITH A FEW SCATTERED SNOW SHOWERS (CLE &
ERI).

&&
.SHORT TERM(TODAY-WED)...
TOUGH FCST TODAY...WITH SEVERAL IMPORTANT ISSUES TO DEAL WITH
INCLUDING HIGH WIND AND SVR WX...THEN SNOW ON THE BACK SIDE OF THE
SYSTEM.

PLENTY OF SHOWERS AND STORMS HAVE DEVELOPED ALONG THE WARM FRONT
STUCK ALONG THE S SHORE OF LAKE ERIE. THE STORMS OVR IL/NRN IN ARE
ATTEMPTING CONTIUNING TO DEVELOP ON TEH NOSE OF HTE LLJ. CERTAINLY
CANNOT RULE OUT SVR WX WITH THESE STORMS AS THEY MOVE THRU THIS
MRNG. IN FACT...SPC HAS PLACED THE ENTIRE AREA UNDER A MODERATE RISK
FOR SVR TODAY AND ALSO A WT FOR WRN OH TIL 11 AM. UNIDIRECTIONAL
WIND FIELDS AND VERY STRONG 850MB WINDS WOULD SUGGEST WIND DAMAGE IF
THE STORMS CAN BECOME SFC BASED IN THE WARM SECTOR WHICH IS EXPECTED
LATER THIS MRNG. PLENTY OF DEEP SHEAR COULD ALSO ALLOW FOR TORNADIC
ACTIVITY. STORMS MAY NOT MAKE IT TO ERN OH/NW PA UNTIL THIS MRNG BUT
BY THIS POINT THERE SHOULD BE PLENY OF INSTABILITY. WITH MUCH
UNCERTAINTY...HAVE OPTED NOT TO GET TOO WORDY FOR THIS AFTN AND JUST
WENT WITH CAT POPS FOR THE ENTIRE AREA THIS AFTN. WILL NOT TAKE MUCH
TO GET SVR THIS AFTN WITH NEARLY 60KT OF DEEP SHEAR THIS AFTN. WILL
THEREFORE PUT SVR WORDING IN FOR ALL AREAS TODAY.

NEXT IS THE WIND PROBLEM. THE LOW IS EXPECTED TO DEEPEN TO 984MB
THIS EVENING. AHD OF THE FRONT...NAM BUFKIT SUGGESTS DEEP MIXING IN
THE WARM SECTOR ALLOWING FOR STRONG GUSTS THIS AFTN. STRONGEST WINDS
MAY BE WITH CONVECTION...BUT I AM WORRIED THAT THERE MAY BE EVEN
SOME STRONG GUSTS WITHOUT CONVECTION WITH SUCH DEEP MIXING IN THE
WARM SECTOR. IN FACT...IT IS SOMEWHAT WORRISOME THAT THE BUFKIT AT
TOL HAS MIXED LAYER WINDS CLOSE TO 50KT THIS AFTN. WITH FROPA...VERY
STRONG AND DEEP CAA COMBINED WITH +11MB/6HR PRES RISE AND NEARLY
50KT AT 925MB COMBINE WITH STRONG SUBSIDENCE TO ALLOW FOR STRONG
WINDS POST FRONTAL. HAVE THEREFORE OPTED TO UPGRADE THE LAKESHORE TO
A HIGH WIND WARNING...BUT KEEP THE REMAINDER OF INLAND AREAS UNDER
AN ADVY. WILL START AND END THE HEADLINE LATER IN NE OH/NW PA DUE TO
LATER ARRIVAL OF THE COLD FRONT.

THIRD CONCERN IS THE FLOOD WATCH. ALTHOUGH LITTLE RAIN FELL IN THE
WATCH AREA OVERNIGHT...FFG IS STILL LOW (GENERALLY AROUND 1.5 INCHES
IN 3 HRS). THIS COULD EASILY BE OBTAINED WITH ANY STRONGER STORM AND
HAVE OPTED TO KEEP IT UP THRU THIS EVENING.

FINALLY...BEHIND THE FRONT WE WILL HAVE TO WORRY ABOUT SNOW. 850MB
TEMPS DROP TO -11C BEHIND THE FRONT ON TUESDAY SO SOME LAKE EFFECT
SHOULD BE ABLE TO DEVELOP IN THE WLY FLOW. DO NOT THINK HEADLINES
WILL BE NEEED GIVEN THE VERY MARGINAL INSTABILITY. WL STILL GO WITH
LKLY POPS TUE AND TUE NIGHT IN THE SNOWBELT. COULD SEE SEVERAL
INCHES TUE WITH SEVERAL INCHES MORE TUE NIGHT. MAYBE ADVY TYPE EVENT
BUT THERE ARE STILL SEVERAL MORE FCST CYCLES TO SORT THAT OUT. BY
WED...WAA SHOULD HELP TO CUT OFF THE LES.

ONE MORE DAY OF WARM WX TODAY...THEN BELOW NORMAL FOR THE REST OF
THE WK. WL PROBABLY SEE A 30 DEG TEMP DROP TONIGHT.

&&

.LONG TERM(WED-SUN)...
NO BIG CHGS AGAIN FOR THE EXTENDED.  WL CONT LKLY POPS IN THE SNOW
BELT FOR TUESDAY NIGHT BUT SFC HIGH BUILDS IN FOR WED.  THURS STILL
LOOKS LIKE A SFC LOW TRACKS ACRS THE LOWER OH VALLEY SPREADING RAIN
OR SNOW INTO THE AREA.  LOOKING A LITTLE DRIER NORTH SO DROPPED LKLY
POPS TO 50 PERCENT CHC ACRS THE NORTH BUT KEPT SRN TIER LKLY FOR
NOW.  ANOTHER COLD SHOT FOLLOWS THE LOW.  GFS BRINGS -14 TO -16
850MB TEMPS INTO THE NE WHICH WILL LIKELY GET THE LAKE EFFECT GOING
BETTER THAN TUES NIGHT DEPENDING ON THE DEPTH OF THE COLD AIR.  WL
BRING LKLY POPS BACK FOR THE NE SNOW BELT FRIDAY AND FRIDAY NIGHT.
SFC HIGH BUILDS IN FROM THE NW SAT HAVE SO DRIED OUT THE AREA DURG
THE DAY SAT AND CONTD DRY SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING FOR OHZ003-006>013-019 FROM 3 PM MONDAY TO
     6 AM TUESDAY.
  ...HIGH WIND WARNING FOR OHZ014-089 FROM 8 PM MONDAY TO 11 AM
     TUESDAY.
  ...FLOOD WATCH FOR OHZ027>030-036>038-047 UNTIL 7 PM MONDAY.
  ...WIND ADVISORY FOR OHZ017-018-020>023-027>033-036>038-047 FROM
     3 PM MONDAY TO 6 AM TUESDAY.
  ...TORNADO WATCH WESTERN OHIO THROUGH 11 AM.
  ...SEVERE THUNDERSTORM FOR NORTH CENTRAL AND NORTHEAST OHIO UNTIL
     9 PM.
PA...HIGH WIND WARNING FOR PAZ001>003 FROM 8 PM MONDAY TO 11 AM
     TUESDAY.
  ...SEVERE THUNDERSTORM WATCH FOR ERIE AND CRAWFORD COUNTIES UNTIL
     9PM.

&&

SHORT TERM...THOMPSON/MRD
LONG TERM...TK
AVIATION...BC
Hazardous weather outlook, Mar 13, 4:48 AM EST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
448 AM EST MON MAR 13 2006

LEZ142>149-162>169-141200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
448 AM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT
GALE FORCE WINDS ARE EXPECTED ON LAKE ERIE TONIGHT. STRONG TO
SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE
TODAY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GALE FORCE WINDS WILL CONTINUE ON LAKE ERIE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
MARINERS SHOULD CONTACT THE COAST GUARD OR LOCAL LAW ENFORCEMENT
IF ANY SEVERE WEATHER IS OBSERVED OVER THE WATERS.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
448 AM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA UNDER A
MODERATE RISK FOR SEVERE WEATHER TODAY INTO THIS EVENING. A STRONG
COLD FRONT OVER THE MISSISSIPPI VALLEY WILL CAUSE SEVERE
THUNDERSTORMS TO DEVELOP ACROSS THE REGION TODAY. SOME OF THE
STORMS COULD CONTAIN LARGE HAIL AND DAMAGING WIND GUSTS GREATER
THAN 60 MPH. THERE IS A SMALL CHANCE THAT A TORNADO COULD ALSO
OCCUR.

THERE IS ALSO THE POTENTIAL FOR HIGH WINDS LATE THIS AFTERNOON
INTO TONIGHT BEHIND THE COLD FRONT. AREAS ACROSS NORTHERN OHIO AND
EXTREME NORTHWEST PENNSYLVANIA CAN EXPECT WIND GUSTS OF 50 TO 60
MPH LATE THIS AFTERNOON INTO TONIGHT. THE STRONGEST WINDS ARE
EXPECTED NEAR LAKE ERIE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIND GUSTS OF 60 MPH CAN BE EXPECTED TUESDAY MORNING ACROSS
NORTHEAST OHIO INTO NORTHWEST PENNSYLVANIA. SOME LAKE EFFECT SNOW
IS POSSIBLE IN THE SNOW BELT TUESDAY INTO WEDNESDAY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED ACROSS WESTERN OHIO THIS
MORNING...AND IS LIKELY FOR THE REST OF THE AREA TODAY INTO THIS EVENING.

MRD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Lucas

When
March 13, 3:00 PM EST to 4:00 PM EST
Where
Lucas forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
LAW ENFORCEMENT
Coordinates
41.684, -83.468 (the zone’s center; the record gives no point)

An area of strong low pressure moved across the central Great Lakes on March 13th. A cold front extending south from this low swept east across Northwest Ohio during the late afternoon hours. Winds briefly gusted in excess of 50 mph as this front moved through. A few trees and large limbs were downed.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498079.